Thunderstorm Wind, Nez Perce
- When
- June 8, 1:15 PM PST to 2:30 PM PST
- Where
- Nez Perce County, Lewiston
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 46.420, -117.020
A thunderstorm containing strong outflow winds led to minor damage in Lewiston, with gusts estimated to be as high as 45 mph. Tree limbs were snapped off trees along with a few power outages reported where one utility transformer blew out.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A thunderstorm containing strong outflow winds led to minor damage in Lewiston, with gusts estimated to be as high as 45 mph. Tree limbs were snapped off trees along with a few power outages reported where one utility transformer blew out.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 8, 10:08 AM PST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1108 AM PDT MON JUN 8 2009 .SYNOPSIS... A WEATHER PATTERN MORE TYPICAL OF LATE SPRING WILL DOMINATE THE INLAND NORTHWEST THROUGH THE FIRST PART OF THE WORK WEEK. DISTURBANCES TRACKING FROM NORTH TO SOUTH COMBINED WITH A PUSH OF COOLER AIR FROM SOUTHERN BRITISH COLUMBIA WILL USHER IN THE UNSETTLED WEATHER. SEASONABLY COOL CONDITIONS WITH OCCASIONAL WEAK WEATHER DISTURBANCES WILL CONTINUE FOR MUCH OF THE UPCOMING WORK WEEK. && .DISCUSSION... REST OF TODAY...ACTIVE WEATHER THIS MORNING CARE OF A ROBUST SHORTWAVE TROF DIVING ESE THROUGH NW MONTANA. WRAP AROUND MOISTURE FROM THIS SHORTWAVE WAS PRODUCING A WIDESPREAD AREA OF RAIN EXTENDING FROM THE NE CORNER OF WA SOUTH TO THE PALOUSE AND EXTENDING ACROSS MOST OF NORTH IDAHO. MODEL SOLUTIONS DID NOT FARE ALL THAT WELL WITH THE RESULTANT QPF FIELDS. THE NAM INITIALLY WAS FAR TOO WEST WHILE THE GFS WAS FAR TOO LIGHT AND EXPANDED THE PRECIP TOO FAR SOUTH. WHILE THE MODELS HAVE NOT FARED WELL WITH THE QPF VALUES...THEY WERE NAILING THE POSITION AND TRACK OF THE NW MT SHORTWAVE. GIVEN THE TRACK OF FEATURE...WE EXPECT THE BULK OF THE RAINFALL...SOME OF WHICH WILL BE MODERATE TO HEAVY AT TIMES...TO SHIFT ESE THROUGH THE DAY...IMPACTING MUCH OF THE CENTRAL IDAHO PANHANDLE. SOME OF THE PRECIPITATION COULD ACTUALLY FALL AS SNOW ABOVE 6000 FT BASED ON 850 MB TEMPS BETWEEN 2-4C. CAPE VALUES IMMEDIATELY AHEAD OF THIS FEATURE RANGE FROM 200-400 J/KG AND SUPPORT A THREAT FOR THUNDER EXTENDING FROM EASTERN BENEWAH AND INTO SOUTHERN SHOSHONE COUNTY. GIVEN THE WIDESPREAD NATURE OF THE PRECIPITATION WE HAVE ALSO LOWERED HI TEMPS FOR THE DAY OVER LOCATIONS SUBJECT TO THIS PRECIP SHIELD. ELSEWHERE...WHERE THE SUN HAS BEEN SHINING FOR MOST OF THE MORNING...WE WILL LIKELY SEE SOME WEAK CONVECTIVE DEVELOPMENT. CAPE VALUES AND SHEAR BY AFTERNOON ARE WEAKER THAN YESTERDAY BUT STILL COULD SUPPORT DEEP CONVECTION AND THUNDERSTORMS. MAIN RISK AREAS WILL BE OVER THE NORTH CASCADES AND THE EXTREME SE CORNER OF THE CWA NEAR THE BLUES BASED ON SURFACE DEWPOINTS IN THE MIDDLE TO UPPER 40S. IF ENOUGH SUN DEVELOPS LATER TODAY OVER NE WA AND EXTREME N IDAHO WE COULD ALSO SEE SOME THUNDER DEVELOP THERE AS WELL. FX && .AVIATION... MAIN WX CHALLENGE THROUGH 18Z TUE WILL REVOLVE AROUND SHIELD OF PRECIPITATION COVERING THE NE CORNER OF WA AND EXTENDING INTO N ID. THIS AREA WILL SEE OCNL RA THROUGH AT LEAST 21Z WITH AREAS OF MVFR CIGS. AFT 21Z OR SO...MOST OF THIS PRECIP WILL SLIDE E OF THE KCOE-KGEG CORRIDOR. IT COULD BRUSH THE KPUW AREA AS WELL. AFT 21Z...ALL TAF SITES SHOULD SEE VFR CONDITIONS. A FEW -TSRA WILL DEVELOP ELSEWHERE...WITH MOST FORMING OVER THE N CASCADES AND BLUE MTS. MOST OF THIS ACTIVITY WILL TAPER OFF BTWN 03-05Z. FX && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 62 48 73 51 78 54 / 90 20 10 10 10 10 COEUR DALENE 60 45 71 48 76 50 / 90 20 20 10 20 20 PULLMAN 63 43 72 45 75 48 / 50 30 10 10 10 10 LEWISTON 70 50 77 53 83 55 / 30 20 10 10 10 10 COLVILLE 67 44 74 48 82 49 / 90 20 20 20 20 20 SANDPOINT 60 41 66 46 75 48 / 90 30 30 20 20 20 KELLOGG 57 44 68 45 75 49 / 80 40 30 20 20 20 MOSES LAKE 75 50 81 52 86 56 / 10 10 0 10 10 10 WENATCHEE 76 55 81 58 85 61 / 10 10 0 10 10 10 OMAK 74 49 79 52 86 54 / 10 20 10 10 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 544 AM PDT MON JUN 8 2009 IDZ001>004-026-027-WAZ031>038-041>044-091245- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 544 AM PDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Spokane radar (KOTX), 147 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2009Every state in 2009This day in weather historyWarnings in Idaho, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168894.